MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on november 07, 2023.A physical sample was not received for the investigation, but two photos were provided.The photos were reviewed, and the rupture of the tube was confirmed.Based on all available information, a definitive root cause could not be determined.A corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.If a sample is received at a later date, the investigation will be updated accordingly.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported the entriflex feeding tube was blocked.It was successfully unblocked as per hospital policy.The patient coughed out the entriflex tube.Upon inspection of the tube, the end of the tube was shattered.Tip of tube - 17cm was missing.Abdominal x-ray confirmed part of the tube was retained in the patient.Per additional information provided by the customer on 25jul2024, as of today the retained portion of the feeding tube is still in the patient's stomach, confirmed by x-ray.No procedure has been done yet to remove it.Actions being done: daily abdominal x-ray to monitor location of the retained feeding tube, monitor patient for possible bowel obstruction or perforation and pain, monitor bowel movement to check if the retained tube had been passed out.If not passed out, plan for possible endoscopic removal of the retained tube by a gastroenterologist specialist.Patient is for discharge home today.Plan for outpatient follow up with the gastroenterologist.No new feeding tube has been inserted.No actual harm to the patient at the moment.Patient is stable.Per further information provided on 13aug2024, because the customer was discharged from their unit with the retained tube and a plan for follow-up with a gastroenterologist, they do not have any further updates.They do no have any follow-up information as he is no longer an inpatient.

Brand Name
ENTRFLX 8FR 43INW STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19977387
Report Number1423537-2024-00108
Device Sequence Number7048165
Product Code KNT
UDI-Device Identifier10884521582972
UDI-Public(01)10884521582972(17)281031(10)2330600564
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720858E
Device Catalogue Number8884720858E
Device Lot Number2330600564
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/13/2024
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale